Jump to content
CrazyBoards.org

Recommended Posts

How long should I trial Vraylar 1.5 mg , before I give up on it? 

I’ve had a restless feeling since I started it. I’ve been on it for 2 weeks. I saw my ARNP 2 days ago, and she wants me to stay on it another month. If it’s like this, I don’t know if I can tolerate another 2 or 4 weeks on it. 

 

Share this post


Link to post
Share on other sites

Our general rule of thumb is that you can’t really tell how a med will shake out for you until you’ve been on it for six weeks. By that time the initial side effects should have settled down, and the real effects of the med should show. Vraylar in particular has a long half life, which means that it’s going to take a while before enough of it is in your system for it to show benefits.

I know. It’s tough.

Sometimes doctors will prescribe tiny doses of benzodiazepines to take the edge off the agitation a new med can cause. I think I’ve used 25 mgs of Seroquel for the same purpose. It’s worth asking about.

  • Thanks 1

Share this post


Link to post
Share on other sites
1 hour ago, Gearhead said:

Our general rule of thumb is that you can’t really tell how a med will shake out for you until you’ve been on it for six weeks. By that time the initial side effects should have settled down, and the real effects of the med should show. Vraylar in particular has a long half life, which means that it’s going to take a while before enough of it is in your system for it to show benefits.

I know. It’s tough.

Sometimes doctors will prescribe tiny doses of benzodiazepines to take the edge off the agitation a new med can cause. I think I’ve used 25 mgs of Seroquel for the same purpose. It’s worth asking about.

It is tough! If I take a magnesium pill to calm me down, I get tired and drowsy. If I take a Vistaril, I get too tired, and can't function. Today, I took both, and I can't function. 

I already take Klonopin every day for anxiety. My psychiatrist said the dose I take in the morning- 1 mg of klonopin- should be enough to help with the restlessness, but I don't think it has stopped the restlessness. For me, it's an uncomfortable feeling that doesn't go away. 

I guess I can ask about the Seroquel 25 mg. But I can't ask unless I make another appointment. It's just that this restlessness/agitated feeling is getting old. After 2 weeks, it's not going away. Before, I trialed Abilify, and I started out being very tired, but after 1.5 weeks that went away. 

Share this post


Link to post
Share on other sites

Cogentin or Artane could possibly help with the agitation if it's akathisia.

  • Thanks 1

Share this post


Link to post
Share on other sites
3 hours ago, lisa2712 said:

It is tough! If I take a magnesium pill to calm me down, I get tired and drowsy. 

What if you take half a pill?

  • Thanks 1

Share this post


Link to post
Share on other sites
46 minutes ago, Gearhead said:

What if you take half a pill?

The Vraylar Is in capsule form I think, but I could try doing that. I could pour half the product out of the capsule.

You mean the Magnesium? I could try doing that! I have also been taking a 1/2 capsule of Vistaril, because one 25 mg vistaril pill knocks me out. Even 12 mg of the Vistaril makes me tired. 

2 hours ago, mikl_pls said:

Cogentin or Artane could possibly help with the agitation if it's akathisia.

I told my ARNP about the restlessness, she didn’t mention about taking Cogentin or Artane.

Share this post


Link to post
Share on other sites
47 minutes ago, lisa2712 said:

The Vraylar Is in capsule form I think, but I could try doing that. I could pour half the product out of the capsule.

You mean the Magnesium? I could try doing that! I have also been taking a 1/2 capsule of Vistaril, because one 25 mg vistaril pill knocks me out. Even 12 mg of the Vistaril makes me tired. 

I told my ARNP about the restlessness, she didn’t mention about taking Cogentin or Artane.

I’d be careful about splitting the capsule without asking your doctor first...that isn’t a great idea for some meds but idk if Vraylar is one of them 

Share this post


Link to post
Share on other sites
1 hour ago, lisa2712 said:

You mean the Magnesium? I could try doing that! I have also been taking a 1/2 capsule of Vistaril, because one 25 mg vistaril pill knocks me out. Even 12 mg of the Vistaril makes me tired. .

I did mean the magnesium; I should have been clearer. 

Magnesium calms you down?

Share this post


Link to post
Share on other sites
2 hours ago, Iceberg said:

I’d be careful about splitting the capsule without asking your doctor first...that isn’t a great idea for some meds but idk if Vraylar is one of them 

He meant splitting the magnesium capsule apart. 

1 hour ago, Gearhead said:

I did mean the magnesium; I should have been clearer. 

Magnesium calms you down?

Yes. But too much will knock me out. I’m sensitive to meds or supplements the Vraylar. 

Share this post


Link to post
Share on other sites
1 minute ago, bpjett said:

I had no idea Magnesium helps to calm.

I just recently heard this too...think it has to be a certain form of it though? Not sure though. 

Share this post


Link to post
Share on other sites
16 minutes ago, bpjett said:

I would be interested to know which form.

Me too! Oxide rings a bell but not sure. 

Share this post


Link to post
Share on other sites
3 hours ago, bpjett said:

I had no idea Magnesium helps to calm.

It has a small effect on me. 

Share this post


Link to post
Share on other sites
3 hours ago, DammitJanet said:

I just recently heard this too...think it has to be a certain form of it though? Not sure though. 

I’m unsure. There’s a powder (mixed into water ) called Natural Calm . Natural Vitality makes it . It’s made of magnesium citrate, which is a blend of citric acid and magnesium carbonate. 

The magnesium I take is by Dr. Sinatra . It’s made of magnesium (as citrate, glycinate, orotate, and taurinate.)

BTW it does make me sleepy, especially if I take too much.

Share this post


Link to post
Share on other sites
Posted (edited)
10 hours ago, lisa2712 said:

I’m unsure. There’s a powder (mixed into water ) called Natural Calm . Natural Vitality makes it . It’s made of magnesium citrate, which is a blend of citric acid and magnesium carbonate. 

The magnesium I take is by Dr. Sinatra . It’s made of magnesium (as citrate, glycinate, orotate, and taurinate.)

BTW it does make me sleepy, especially if I take too much.

You’re right. Just googled it and for some reason I thought it was the other. The citrate never did anything for me. I actually thought citrate is what they use for a laxative effect.

I did hear from my bypass nutritionist that carbonate isn’t recommended cause it’s not as readily absorbed. But I read an article this am on google news (which is probably an ad in disguise) 🙄 saying it’s be to get it in a complex? Like 3 different forms of it...Like I said, could just be advertising hype. But I am going to check it out more, cause I sure could use help with anxiety and sleep!

Edited by DammitJanet
  • Like 1

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...